Alabama, 2008

Funnel Cloud in Alabama, June 26, 2008

June 26, 2008 · NWS MOB · 1 event in 1 county or zone

A funnel cloud was observed near Stockton. The funnel never touched down and dissipated.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A funnel cloud was observed near Stockton. The funnel never touched down and dissipated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 26, 3:08 AM CST, 9 hours 8 minutes earlier.

Area forecast discussion, Jun 26, 3:08 AM CST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
408 AM CDT THU JUN 26 2008

.SHORT TERM (TODAY AND TONIGHT)...UPPER AIR ANALYSIS SHOWS A BREAK
IN THE MID TO HIGH LEVEL RIDGE OVER THE LOWER MISSISSIPPI RIVER
VALLEY AND GULF COAST.  WITHIN THIS WEAKNESS/SHEAR
AXIS...FORECASTERS NOTE A GOOD DEGREE OF DEEP LAYER MOISTURE (FROM
1.7 TO NEAR 2 INCH PRECIPITABLE WATERS) AS LOW LEVEL/SURFACE RIDGE
OFF THE SOUTHEAST COAST IMPARTS SOUTH TO SOUTHWEST FLOW OFF THE
GULF.  CONSIDERING THESE PLAYERS ALONG WITH DESTABILIZATION OF THE
LOCAL AIRMASS DURING THE DAY TODAY...THE STAGE APPEARS SET FOR
THUNDERSTORMS TO INITIATE ON WEAK MESOSCALE BOUNDARIES/SEA BREEZE
THROUGH THE COURSE OF THE DAY.  FORECASTERS ANTICIPATE ISOLATED
THUNDERSTORMS TO FORM UP ALONG THE COASTAL ZONES THIS MORNING WITH
AN INCREASE IN COVERAGE NORTHWARD.  THE ENVIRONMENT IS SUPPORTIVE OF
WATERSPOUTS AS WELL AND IF YOUR HEADING TO THE BEACHES THIS
MORNING...BE ON THE LOOKOUT FOR THESE.  WATERSPOUTS SHOULD SHOW A
DISSIPATING TREND BEFORE APPROACHING SHORE.

ANOTHER ITEM...OFFERING UP QUITE A CHALLENGE ON THE FORECAST PLATE
IS TEMPERATURES...MAINLY IN THE DAYTIME HIGHS.  WITH THE WEAKER
HEIGHTS ALOFT AND DEEPER LAYER MOISTURE...HAVE OPTED TO STAY VERY
CLOSE TO THE MAV MOS NUMBERS FOR THE OFFICIAL NUMBERS.  WE DID EDGE
SLIGHTLY ABOVE THE GUIDANCE IN THE NORTHEAST ZONES TODAY...WHERE
JUST MAY BE ENOUGH UPPER RIDGING TO AID IN COMPRESSIONAL WARMING AS
SUN BREAKS THROUGH CLOUDS BEFORE THUNDERSTORMS BRING TEMPERATURES
DOWN.  THAT IS THE CHALLENGE.  THUNDERSTORMS COULD BE STRONG WITH A
FEW POSSIBLY STRENGTHENING...BRIEFLY TO SEVERE LEVELS.  OUTSIDE OF
LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING...STORMS WILL BE CAPABLE
OF PRODUCING BRIEF STRONG WINDS AND SMALL HAIL.  WITH THE WET BULB
ZERO HEIGHTS FROM 12.5 TO 13 KFT...STORMS THAT DEVELOP HIGH
REFLECTIVITY (55+ DBZ AT 26+ KFT) COULD PRODUCE PENNY SIZED HAIL AS
WELL AS BRIEF DAMAGING WINDS...UPON CORE COLLAPSE IN THESE STORMS.

TODAYS WET MICROBURST RISK IS MODERATE. /10

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE WEAK TROPICAL WAVE
CONTINUES WESTWARD ACROSS THE GULF ON FRIDAY WITH DEEP TROPICAL
MOISTURE OVER THE FORECAST AREA REFLECTED IN HIGH PRECIPITABLE WATER
VALUES NEAR TWO INCHES.  AN UPPER JET MAX DIVES OUT OF THE WESTERN
CANADIAN PROVINCES AND INTO THE NORTHERN PLAINS THROUGH SATURDAY
EVOLVING INTO A LONGWAVE TROF OVER THE EASTERN STATES...WITH A
SURFACE LOW MOVING ACROSS THE GREAT LAKES ON FRIDAY THEN EVOLVING
INTO A SLOW MOVING OCCLUDED SYSTEM OVER QUEBEC ON SUNDAY.  WHILE A
SURFACE RIDGE OVER THE NORTHERN GULF MAINTAINS A LIGHT ONSHORE
FLOW...A WEAKENING FRONT ASSOCIATED WITH THE SURFACE LOW SLOWLY
MOVES SOUTHWARD INTO THE SOUTHEAST STATES...EVENTUALLY MOVING
THROUGH THE FORECAST AREA ON MONDAY.  THE PATTERN SUPPORTS STAYING
WITH GOOD CHANCE TO LIKELY POPS THROUGH SUNDAY FOR THE MAINLY
DAYTIME AND EARLY EVENING CONVECTION...THEN CHANCE POPS FOR MONDAY
AS THE WEAKENING FRONT MOVES THROUGH.  CHANCE POPS CONTINUE FOR THE
REMAINDER OF THE FORECAST AS THE FRONT LINGERS NEAR THE COAST AND
DISSIPATES WHILE A PREDOMINATELY LIGHT ONSHORE FLOW RESUMES.
TEMPERATURES WILL BE NEAR SEASONABLE LEVELS THROUGH THE PERIOD. /29

&&

.MARINE...VERY LITTLE CHANGE IN THE SURFACE PATTERN WITH A RIDGE OF
HIGH PRESSURE LOOKING TO PERSIST FROM THE BAHAMAS INTO THE CENTRAL
GULF INTO THE WEEKEND. WINDS LOOK TO VARY FROM SOUTH TO SOUTHWEST
RANGING FROM 5 TO 15 KNOTS THROUGH MOST OF THE PERIOD. A WEAK
SURFACE TROF MAY EASE INTO THE DEEP SOUTH MONDAY...IMPARTING MORE OF
A WESTERLY COMPONENT TO THE WINDS THEN. LITTLE CHANGE IN SEAS IS
EXPECTED. MARINERS SHOULD PLAN FOR THUNDERSTORMS. WATERSPOUT
ACTIVITY ALSO A POSSIBILITY...ESPECIALLY IN THE MORNINGS. /10

&&

.FIRE WEATHER...NO CONCERNS AS AFTERNOON HUMIDITY LEVELS REMAIN WELL
ABOVE CRITICAL LEVELS THROUGH NEXT WEEK. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      89  72  90  73 /  50  30  50  20
PENSACOLA   90  74  88  74 /  40  30  50  20
DESTIN      88  76  87  76 /  40  30  60  20
EVERGREEN   90  68  89  70 /  60  30  60  30
WAYNESBORO  88  69  90  69 /  60  30  60  20
CAMDEN      90  70  90  69 /  60  30  60  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

29 EVERSOLE
10 MANISCALCO
Hazardous weather outlook, Jun 26, 12:00 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
100 PM CDT THU JUN 26 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-271800-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
100 PM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL SPREAD INLAND THROUGH THE AFTERNOON.
SOME OF THE THUNDERSTORMS WILL AGAIN BECOME STRONG...POSSIBLY
SEVERE...MAINLY IN THE REGION BETWEEN INTERSTATE 65 AND INTERSTATE
10 LATER THIS AFTERNOON.  THE MAIN THREATS BEING DAMAGING WINDS AND
HAIL TO NEAR PENNY SIZE. VERY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ALSO BE A HAZARD IN ALL THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE A POSSIBILITY EACH DAY WITH SOME STORMS...STRONG
AT TIMES...DURING THE OUTLOOK PERIOD. THUNDERSTORMS DEVELOPING NEAR
THE COAST IN THE MORNINGS AND SPREADING INLAND AS THE AFTERNOON
APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
DURING THE AFTERNOON HOURS FOR STRONG TO SEVERE THUNDERSTORMS.

The radar

The Mobile radar (KMOB), 52 km away, was scanning. The volume nearest the first event began at 18:17 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Baldwin

When
June 26, 12:16 PM CST to 12:18 PM CST
Where
Baldwin County, Stockton
Reported by
Emergency Manager
Coordinates
31.000, -87.850

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119000.